Idaho, 2011Flood in Idaho, July 1 to 8, 2011
July 1 to 8, 2011 · NWS PIH · 1 event in 1 county or zone
The Henry's Fork River near Rexburg was above flood stage to start July and remained above flood stage until July 8th. 92 feet on July 2nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Henry's Fork River near Rexburg was above flood stage to start July and remained above flood stage until July 8th. The river crested at 9.92 feet on July 2nd. Minor floodign of farmland and lowland occurred. Portions of Beaver Dick Park were flooded as well as some recreational river access sites.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 30, 7:28 PM MST, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 30, 7:28 PM MST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
828 PM MDT THU JUN 30 2011
.UPDATE...WV IMAGERY INDICATES DRY AIR PUSHING INTO EASTERN IDAHO
BEHIND SHORTWAVE TROUGH AXIS. RADAR AND VIS/IR SAT IMAGERY SHOW
LITTLE IN THE WAY OF CLOUD COVER OTHER THAN SOME WEAK CUMULUS
ALONG THE TROUGH AXIS. HAVE DECREASED POPS FOR THE REMAINDER OF
THE EVENING AND LEFT DRY CONDITIONS FOR THE REMAINDER OF THE
NIGHT. WINDS HAVE SUBSIDED SLIGHTLY WITH OBSERVATIONS INDICATING
SUSTAINED WINDS HAVE DROPPED WELL BELOW 20 MPH IN THE SOUTH END OF
THE SNAKE PLAIN. THUS WILL CANCEL THE BALANCE OF THE LAKE WIND
ADVISORY. NO OTHER UPDATES ANTICIPATED THIS EVENING WITH GENERALLY
DRY SEMI-ZONAL FLOW EXPECTED THROUGH FRIDAY. DMH
&&
.PREV DISCUSSION... /ISSUED 220 PM MDT THU JUN 30 2011/
SHORT TERM...ISOLATED RAIN SHOWERS OR THUNDERSTORMS COULD DEVELOP
NEAR MONIDA PASS ON THE MONTANA BORDER OR CLOSE TO BEAR LAKE YET
THIS AFTERNOON AND EARLY EVENING...OTHERWISE WE TRANSITION TO A
DRY ZONAL FLOW PATTERN THE NEXT FEW DAYS. THE POTENTIAL FOR
MONSOON FLOW TO DEVELOP COMES AND GOES IN THE MODELS.
YESTERDAY...MODELS WERE PICKING UP ON SOME MOISTURE FROM TROPICAL
STORM ARLENE CROSSING MEXICO AND DRAWING IT NORTH THROUGH THE
GREAT BASIN BY MONDAY. TODAY...MODELS BRING A DISTURBANCE ALONG
THE CANADIAN BORDER ON MONDAY WHICH FLATTENS THE FLOW PATTERN AND
SUPPRESSES ANY MONSOON MOISTURE SOUTH OF THE STATE. THE ECM FINDS
SOME MOISTURE AND INSTABILITY AROUND THURSDAY OF NEXT WEEK. RS
AVIATION...SOME MID CLOUD COVER IS EXPECTED THROUGH THIS EVENING
WITH A FEW THUNDERSTORMS OVER THE EASTERN MOUNTAINS. GUSTY WEST TO
SOUTHWEST WINDS WILL AFFECT MAINLY KBYI/KPIH/KIDA THROUGH THE SAME
PERIOD. KSUN WILL LIKELY SEE WINDS VARYING FROM SOUTH TO WEST AT
10-15KTS. CLOUDS SHOULD RAPIDLY DISSIPATE BEFORE MIDNIGHT. VFR
CONDITIONS ARE EXPECTED TONIGHT AND TOMORROW. WE ARE EXPECTING VFR
CONDITIONS ALL THE WAY THROUGH THE 4TH OF JULY. WINDS WILL BECOME
LIGHT AND DRIVEN BY TERRAIN AT NIGHT...WITH WINDS PICKING UP IN THE
AFTERNOON AND EVENING HOURS. FOR FOLKS FLYING INTO KSUN...WINDS
SHOULD FOLLOW THE USUAL WIND PATTERN WITH NORTHWEST WINDS FROM MID
EVENING TO LUNCHTIME AND SOUTH TO SOUTHWEST WINDS THE REST OF THE
DAY. THERE IS A VERY SLIM CHANCE OF A THUNDERSTORM OVER SURROUNDING
MOUNTAINS ON MONDAY. KEYES
FIRE WEATHER...A SYSTEM CROSSING EASTERN IDAHO TODAY HAS PRODUCED
SOME CLOUD COVER AND ISOLATED THUNDERSTORMS ALONG THE WYOMING
BORDER. WE HAVE ALSO SEEN GUSTY WEST TO SOUTHWEST WINDS THAT WILL
LAST INTO THE EVENING. WE WILL SEE MUCH DRIER CONDITIONS THROUGH THE
HOLIDAY WEEKEND AND EARLY NEXT WEEK. WINDS WILL BE LIGHT AND TERRAIN
DRIVEN AT NIGHT WITH GUSTY WINDS IN THE AFTERNOON AND EVENING.
HUMIDITY VALUES EVEN AT NIGHT WILL PLUMMET WITH THIS PATTERN. WE
WILL BE WATCHING MOISTURE CIRCULATING THROUGH A RIDGE THAT BUILDS TO
OUR SOUTH. THE MODELS ARE TRYING TO BRING THAT MOISTURE INTO OUR
AREA AS EARLY AS THE 4TH BUT IT VERY WELL COULD BE DELAYED A DAY OR
SO. WHEN THAT MOISTURE ARRIVES...WE ARE EXPECTING AN INCREASE IN
THUNDERSTORM COVERAGE WITH QUITE A BIT UNCERTAINTY IF THE STORMS
WILL BE DRY OR WET. LOW LEVELS WILL BE QUITE DRY BUT THE MAIN
MOISTURE SOURCE WITH THIS IS FROM TROPICAL STORM ARLENE SO WE WILL
BE WATCHING TO SEE HOW THIS UNFOLDS. KEYES
HYDROLOGY...A SHORT LIVED COOL DOWN FOLLOWING YESTERDAYS LOW
PRESSURE DISTURBANCE MAY HAVE SLOWED THE RUN OFF RATE
TEMPORARILY...BUT TEMPERATURES WILL REBOUND BY SATURDAY. FLOOD
WARNINGS REMAIN IN EFFECT FOR THE HENRYS FORK NEAR REXBURG AND THE
TETON RIVER NEAR ST. ANTHONY. A SMALL STREAM ADVSIORY FOR MINOR
FLOODING IS IN EFFECT FOR PORTIONS OF TETON COUNTY. RS
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 30, 3:19 AM MST, 20 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
419 AM MDT THU JUN 30 2011
IDZ017>025-031-032-011200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
419 AM MDT THU JUN 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
A LAKE WIND ADVISORY IS IN EFFECT FOR THE AMERICAN FALLS
RESERVOIR. CHECK THE LATEST URGENT WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH
PRESSURE WILL CONTINUE OVER CENTRAL AND SOUTHERN IDAHO THROUGH AT
LEAST MONDAY. AFTERNOON SHOWERS AND THUNDERSTORMS OVER THE
MOUNTAINS MAY RETURN SOMETIME BETWEEN MONDAY AFTERNOON AND
WEDNESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
MESSICK
Flood, Madison
- When
- July 1, 12:01 AM MST to July 8, 6:00 PM MST
- Where
- Madison County, 6 mi N of Rexburg to 6 mi W of Rexburg
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 43.907, -111.780
The Henry's Fork River near Rexburg was above flood stage to start July and remained above flood stage until July 8th. The river crested at 9.92 feet on July 2nd. Minor floodign of farmland and lowland occurred. Portions of Beaver Dick Park were flooded as well as some recreational river access sites.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 1 to 31, 201115 deaths · 223 injured · 6 events
- Tornadoes and Hail in Minnesota, July 1, 201110 injured · $12 million · EF1 · 127 events
- Tornado and Hail in Wisconsin, July 1, 20111 death · $80,000 · EF2 · 51 events
- Drought in Texas, July 1 to 31, 2011$500 million · 24 events
- Tornadoes and Flash Flood in Minnesota, July 1, 2011$790,000 · EF2 · 20 events
- Heat in Missouri, July 1 to 3, 201122 injured · 22 events
- Drought in Kansas, July 1 to 31, 2011$51 million · 18 events
- Excessive Heat in Oklahoma, July 1, 201120 injured · 10 events
- Rip Current in Texas, July 1, 20111 death · 1 injured · 1 event
- Wildfire in New Mexico, July 1 to 31, 2011$17 million · 1 event
- Wildfire in Arizona, July 1 to 8, 2011$15 million · 1 event
- Drought in Texas, July 1 to 31, 2011$949,000 · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335282.